Alert archive / Maryland / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 252, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 1, 2025, 6:04 PM EDT for 4 counties in Maryland. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2025, 6:04 PM EDT (22:04 UTC)
- Expired
- Jul 1, 2025, 6:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calvert County, MD, Charles County, MD, Prince George's County, MD, Saint Mary's County, MD
The radar
The Sterling radar (KLWX), 85 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:05 PM EDT | TSTM WND DMG | 2 Nw Huntingtown, MD | Tree damage was reported in Huntingtown, including a tree that blew down onto power lines causing a fire in the 1600 block of Stone Drive. |
| Jul 1, 6:05 PM EDT | TSTM WND DMG | 2 Sse Huntingtown, MD | Tree damage was reported near Huntingtown, including a tree that blew down in the 2400 block of Kimberly Lane. |
| Jul 1, 6:15 PM EDT | TSTM WND DMG | 1 Ne Golden Beach, MD | Tree damage was reported near Mechanicsville, including a tree that blew down onto a house in the 40200 block of Waterview Drive. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011
WUUS51 KLWX 012204
SVRLWX
MDC009-017-033-037-012245-
/O.NEW.KLWX.SV.W.0252.250701T2204Z-250701T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
604 PM EDT Tue Jul 1 2025
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Northwestern St. Marys County in southern Maryland...
Northwestern Calvert County in southern Maryland...
Southeastern Prince Georges County in central Maryland...
Northeastern Charles County in southern Maryland...
* Until 645 PM EDT.
* At 604 PM EDT, a severe thunderstorm was located near Chesapeake
Beach, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Chesapeake Beach, Prince Frederick, Hallowing Point, Breezy Point,
Golden Beach, Wicomico, Huntingtown, Hughesville, Owings, Baden,
Mechanicsville, Charlotte Hall, Aquasco, Bryantown, Benedict, Eagle
Harbor, Lower Marlboro, Barstow, Dentsville, and Sunderland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3850 7659 3835 7689 3847 7695 3863 7676
3872 7657 3872 7653 3874 7653 3875 7651
3854 7650
TIME...MOT...LOC 2204Z 239DEG 28KT 3864 7662
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BJL1 follow-up statement
173
WWUS51 KLWX 012230
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
630 PM EDT Tue Jul 1 2025
MDC009-017-033-037-012245-
/O.CON.KLWX.SV.W.0252.000000T0000Z-250701T2245Z/
St. Marys MD-Calvert MD-Prince Georges MD-Charles MD-
630 PM EDT Tue Jul 1 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTH CENTRAL ST. MARYS...NORTHWESTERN CALVERT...SOUTHEASTERN
PRINCE GEORGES AND EAST CENTRAL CHARLES COUNTIES...
At 630 PM EDT, a severe thunderstorm was located over Hallowing
Point, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Chesapeake Beach, Prince Frederick, Hallowing Point, Breezy Point,
Golden Beach, Huntingtown, Hughesville, Aquasco, Benedict, Eagle
Harbor, Barstow, Sunderland, and Dares Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3844 7670 3845 7670 3858 7681 3872 7655
3872 7653 3874 7653 3875 7651 3854 7650
TIME...MOT...LOC 2230Z 245DEG 19KT 3854 7665
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:12 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 1, 3:12 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
312 PM EDT Tue Jul 1 2025
.SYNOPSIS...
An upper trough and associated cold front will move through the
area later tonight into tomorrow. High pressure will build over
the area later this week into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Multiple lines of showers and thundestorms are currently ongoing
at this time. Radar trends and simulated satellite imagery from
various models indicate lines may merge across central and
northeast MD posing a significant flash flooding threat into the
evening. New 12Z ECMWF AIFS Ensembles and its ensemble mean
show potential for significant rainfall totals along the US-29
corridor and I-95 from Washington DC to Wilmington DE. Severe
threat should start diminishing after 00Z, but flooding may
still be ongoing after 00Z. Peak rainfall rates should start
diminishing after 00Z tonight as instability is exhausted, but
light rain will continue well through the night on the cool
side of the sfc boundary. A rainy night is expected for most
tonight.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Showers are still likely to be ongoing south of I-70 at 12Z Wed,
but should start progressing southward more rapidly through the
day and should have mostly exited the fcst area by 18Z, except
perhaps the southern tip of St. Mary's County. After that, dry
air will filter in.
A reinforcing shortwave-trough will move across the area Thu
afternoon bringing a threat of showers or thunderstorms across
areas west of I-81. Dry Thu night into Fri just in time for the
Fourth of July.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Dry conditions and seasonable temperatures continue Friday
through Sunday. Heat and humidity returns Sunday night and
Monday and so does the shower and thunderstorm chances through
this period. A trough of low pressure will be the focal point of
any convection Sunday night and Monday morning. A cold front
that follows the trough will be the focal point of convection
Monday afternoon and evening. Highs Friday through Sunday will
be in the middle to upper 80s. Highs Monday should reach near 90
or the lower 90s.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Widespread thunderstorms expected through 01Z, but showers could linger
well into the overnight. Brief IFR/LIFR conditions are likely. Windshift
is not expected until after 00Z.
VFR conditions at all terminals Friday through Saturday night. Winds
northwest around 5 knots becoming light and variable Friday into
Friday night. Winds light becoming southeast 5 knots Saturday and
Saturday night.
&&
.MARINE...
SCA conditions are possible across the middle and lower bay and
south of Cobb Island. In addition, numerous thunderstorms are
expected which may produce strong wind gusts in excess of 34 kt.
SMWs may be required. Winds are expected to diminish Wed
morning.
No marine hazards Friday through Saturday night. Winds northwest 5
to 10 knots Friday and Friday night. Winds becoming southeast 5 to
10 knots Saturday and Saturday night.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch until 11 PM EDT this evening for DCZ001.
MD...Flood Watch until 11 PM EDT this evening for MDZ003>006-008-
011-013-014-503>508.
VA...Flood Watch until 11 PM EDT this evening for VAZ026>031-
038>040-051-053-054-501-502-505>507-526-527.
WV...Flood Watch until 11 PM EDT this evening for WVZ050>053-055.
MARINE...Flood Watch until 11 PM EDT this evening for ANZ530.
Small Craft Advisory until 9 PM EDT this evening for ANZ532-
533-540>542.
Small Craft Advisory until 6 AM EDT Wednesday for ANZ534-537-
543.
&&
SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...KLW
AVIATION...LFR/KLW
MARINE...LFR/KLWHazardous weather outlook, Jul 1, 1:03 PM EDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 103 PM EDT Tue Jul 1 2025 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ053>057-527-021000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria- Stafford-Spotsylvania-King George- Central and Southeast Prince William/Manassas/Manassas Park- 103 PM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Flood Watch for flash flooding is in effect from Prince William/Prince Georges/Anne Arundel County northward from 2 PM until 11 PM today. Elsewhere, isolated instances of flash flooding may be possible this afternoon into this evening. A Severe Thunderstorm Watch is in effect until 9 PM tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Skywarn Spotter activation is needed. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- 526-WVZ050>053-055-021000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Northwest Prince William-Hampshire- Morgan-Berkeley-Jefferson-Hardy- 103 PM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A Flood Watch for flash flooding is in effect from 2 PM to 11 PM from Rockingham/Greene/Madison/Culpeper Counties northward. Elsewhere, isolated instances of flash flooding may be possible this afternoon into this evening. A Severe Thunderstorm Watch is in effect until 9 PM tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed. MDZ501-502-509-510-VAZ503-504-WVZ501>506-021000- Extreme Western Allegany-Central and Eastern Allegany- Western Garrett-Eastern Garrett-Western Highland-Eastern Highland- Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton-Eastern Pendleton- 103 PM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight Isolated instances of both damaging winds and flash flooding may be possible in association with thunderstorms this afternoon into this evening. A Severe Thunderstorm Watch is in effect until 9 PM tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed.
In the hours before
Local storm report, Jul 1, 5:35 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
535 PM EDT Tue Jul 01 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Marine Tstm Wind 1 N Cove Point 38.40N 76.39W
07/01/2025 E39 mph ANZ533 MD Mesonet
A thunderstorm produced estimated wind gusts to 34
knots (39 MPH) near the Cove Point NOS sensor (COVM2)
between 4:00 and 4:06 PM.
&&
Event Number LWX2505831
DHLocal storm report, Jul 1, 5:47 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
547 PM EDT Tue Jul 01 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Flash Flood Madison 38.38N 78.26W
07/01/2025 Madison VA Trained Spotter
US-29 in Madison is covered with water in multiple
places. Moving water is a couple inches deep, and up to
6-8 inches deep of still water in some spots.
&&
Event Number LWX2505832
KRLocal storm report, Jul 1, 5:50 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
550 PM EDT Tue Jul 01 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Flash Flood 1 SW Kensington 39.01N 77.09W
07/01/2025 Montgomery MD Broadcast Media
Left lane of the outer loop of Beltway between I-270 on
ramp and Connecticut Ave is impassable due to high
standing water.
&&
Event Number LWX2505833
KRLocal storm report, Jul 1, 5:54 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
554 PM EDT Tue Jul 01 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM Tstm Wnd Dmg 2 NNW Bethesda 39.02N 77.13W
07/01/2025 Montgomery MD Emergency Mngr
Tree damage was reported in Bethesda, including a tree
that brought down wires and damaged a pole in the 9900
block of De Paul Drive.
&&
Event Number LWX2505834
DHLocal storm report, Jul 1, 5:57 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
557 PM EDT Tue Jul 01 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg Grottoes 38.27N 78.83W
07/01/2025 Rockingham VA Broadcast Media
Several large trees blew down around Grottoes.
&&
Event Number LWX2505835
DHLocal storm report, Jul 1, 6:02 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
602 PM EDT Tue Jul 01 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Lightning 2 WSW Dundalk 39.26N 76.52W
07/01/2025 Baltimore MD Broadcast Media
Lightning struck Saint Rita Catholic Church in the unit
block of Dunmanway, causing a large fire.
&&
Event Number LWX2505836
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:14 PM EDT | Tornado Warning | LWX | Harford | 31 min |
| Jun 30, 8:39 PM EDT | Flash Flood Warning | LWX | Harford | 52 min |
| Jun 30, 9:30 PM EDT | Areal Flood Warning | LWX | Baltimore, Harford | 75 min |
| Jun 30, 9:31 PM EDT | Areal Flood Warning | LWX | Harford | 4 hr |
| Jul 1, 2:44 AM EDT | Flood Watch | LWX | Anne Arundel, Baltimore, Carroll, Cecil, Frederick, Harford and 5 more | 17 hr |
| Jul 1, 2:29 PM EDT | Severe Thunderstorm Warning | LWX | Cecil | 31 min |
| Jul 1, 2:38 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 52 min |
| Jul 1, 2:54 PM EDT | Flash Flood Warning | LWX | Montgomery | 2 hr |
| Jul 1, 3:15 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Howard, Montgomery, City of Baltimore | 45 min |
| Jul 1, 3:18 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Calvert, Howard, Montgomery, Prince George's and 1 more | 57 min |
| Jul 1, 4:02 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Harford, Howard, City of Baltimore | 28 min |
| Jul 1, 4:10 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 35 min |
| Jul 1, 4:31 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 3 hr |
| Jul 1, 4:53 PM EDT | Severe Thunderstorm Warning | LWX | Cecil | 33 min |
| Jul 1, 6:44 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Saint Mary's | 46 min |
| Jul 1, 7:23 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 49 min |
| Jul 1, 7:45 PM EDT | Tornado Warning | LWX | Calvert, Saint Mary's | 17 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.